Could it be my tablets causing this? A: Skin reactions are a rarely reported side effect of mesalamine products, including Pentasa. However, since this is a rare side effect not much has been reported. In a study from the UK, nearly 3 million prescriptions of mesalamine were written and only 14 cases of skin reactions were reported. I would review with your primary care physician and gastroenterologist all your medications, in case another medication is the culprit.
If no other medication causing this side effect is found, I would discuss with your gastroenterologist alternative therapies or possibly seeing a dermatologist for further recommendations. In general, patients with IBD should practice skin care and regularly use sunscreen for protection.
March Q: I was diagnosed last year with CD. I was started on infliximab and had a handful infusions since December. I've gone thru some side effects including intense urinary pain. I've had UTI's more times than I can count. Are urinary issues a common side effect after starting treatment?
enter site A: Urinary symptoms are not a common side effect of infliximab. Infliximab does suppress the immune system and, therefore, you would be more susceptible to infections including urinary tract infections. I would recommend checking with your care team to see if there is anything contributing to the frequent urinary tract infections. There may also be measures that you can take to prevent them from occurring this frequently moving forward.
Side effects have included skin issues. Recently I got strep throat that has recurred 3 times in the last month or so, with about a week between ending the day antibiotics amoxicillin, penicillin and currently Cefdinir and subsequent recurrences.
Buy Insomnia Drugs: Warnings You Can't Afford to Ignore (The Educated Patient) : Read 2 Books Reviews - tioproser.tk Insomnia Drugs: Warnings You Can't Afford to Ignore (The Educated Patient) eBook: Meridith Berk: tioproser.tk: Kindle Store.
Could the medication be wearing down my immune system? Should I talk to my doctor about switching from infliximab to another drug? A: Infliximab does suppress the immune system and, therefore, makes you more susceptible to a variety of infections including strep throat. This makes stopping infliximab a complicated and individual decision. For that reason, when infliximab is working well, I am hesitant to recommend stopping it unless it is causing side effects that the patient can not tolerate.
This is where your care team comes in to help guide you through an honest discussion of the risks and benefits of continuing on this therapy versus switching to an alternative medication.
Once you have all of the information, you can decide together what would be best for your individual case. Q: I was diagnosed with Crohn's disease 15 years ago. Does CD affect fertility? I was also wondering if there has there been any research done about the long term use of biologics and how they can affect fertility.
A: Thank you for this great question. Biologic medications have also never been associated with decreased fertility. There are studies showing a decreased birth rate in Inflammatory Bowel Disease patients. However, researchers took those studies a step further and investigated the reason for the decreased birth rate. They found that the Inflammatory Bowel Disease subjects studied more frequently did not desire a pregnancy compared with the non-IBD subjects. Once they narrowed the studies to subjects who desired pregnancy, there was no decreased fertility among all groups.
That said, there are a few individual situations that could impact fertility. Finally, some medications not biologics have been associated with decreased sperm count in male patients — but that decreased fertility is not seen in female patients. Q: I was recently dx with CD. I have inflammation in my ileum and also some scar tissue. I am torn about treatment. I worry about the side effects. My other option is laprascopic surgery to remove the diseased area. Surgeon said that I would have a good 10 years of normal eating and may not have to take the meds.
I am looking for any information on how to proceed or that can help me make a treatment decision. A: The question of medications versus surgery can be a common situation that arises.
The right answer is often very individual depending on your situation. If the problem area in your ileum is mostly scar tissue, then medication may not be able to open it up enough to relieve your symptoms. In that case, surgery is the necessary intervention.
However, if there is a large component of the area that is inflammation, then medication may be able to lead to a very significant improvement and prevent or delay any surgeries. Calming down inflammation prior to surgery often also allows the surgeon to limit the amount of intestine resected and improve your healing from a surgery. Most people tolerate the medications very well.
Finally, I would say that the course after surgery can vary greatly. Remaining off therapy for 10 years is possible, but not the most common outcome.
February Q: I have had chronic diarrhea for at least 20 years. I have not yet started medication therapy, but I am trying to limit diet. What is considered a flare?
How will I know when I am in remission? A: Thank you for your question. Ideally, remission is a combination of absence of symptoms and resolution of active intestinal inflammation. Q: This year will mark 10 years with ulcerative colitis. After being prescribed numerous amounts of medications with different side effects I decided to take a different approach and try things more natural. I ended up regaining control of my symptoms until recently but now I am looking into other forms of treatment other than pills.
Does acupuncture help with symptoms?
A: The efficacy of alternative treatments in ulcerative colitis is a frequently asked question. Acupuncture may help patients better tolerate their ulcerative colitis symptoms, but at this point, there is no evidence that acupuncture helps decrease active intestinal inflammation. Since our goal with any treatment i.
However, if combined with other therapies that have been studied and found to cause remission in ulcerative colitis, acupuncture may be a better choice. Could the Remicade be wearing down my immune system?
The low THC dose was associated with the highest ratings of "like the effects of the drug" and "want more of this drug". What is Naturopathic Medicine? When I gave a talk to Australian child psychiatrists, one of them said he knew three teenagers taking antidepressants who had attempted suicide because they couldn't get an erection the first time they tried to have sex. Statistics Canada Annual Report. Reading this column, and the thread that follows, I am reminded of the growing gap between patients and their doctors.
Should I talk to my doctor about switching from Remicade to another drug? A: This is an interesting question. Medications such as infliximab Remicade are associated with a higher risk of bacterial infections like those that cause strep throat.